Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 10, 2000, 7:35 PM CDT for Lincoln County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 7:35 PM CDT (00:35 UTC)
- Expired
- Jul 10, 2000, 8:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, KS
The radar
The Wichita radar (KICT), 156 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2559 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WUUS53 KICT 110035 SVRICT KSC105-110130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 735 PM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN CENTRAL KANSAS * UNTIL 830 PM CDT. * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF LINCOLN...OR ABOUT 33 MILES EAST OF RUSSELL...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 830 PM CDT... RURAL AREAS OF LINCOLN COUNTY THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... WINDS UP TO 60 MILES AN HOUR... SEEK A STURDY SHELTER IMMEDIATELY REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR LINCOLN COUNTY UNTIL 830 PM CDT. LAT...LON 3891 9844 3878 9827 3888 9795 3905 9818 OMITT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:43 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 10, 3:43 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT MON JUL 10 2000 MAIN FCST PROBLEM IS PRECIP CHCS THROUGH 48 HRS. MODELS SEEMED TO INITIALIZE OK WITH 12Z ANALYSIS. THEY ARE ALSO IN GENERAL AGREEMENT WITH MAIN FEATURES. LOOKS LIKE CONDITIONS WILL BE QUITE SIMILAR TO THE LAST FEW DAYS. HOWEVER MODELS BRING IN MORE PRECIP UNDER THE RIDGE THAN I WOULD HAVE EXPECTED. LOOKS LIKE BEST CHC FOR MCS DEVELOPMENT TONIGHT IS GOING TO BE ACROSS NEBRASKA ONCE AGAIN. CORFIDI VECTORS INDICATE MOVEMENT WOULD BE TO THE EAST THEN SOUTHEAST. WILL CONTINUE LOW POPS FOR CEN SECTIONS AND TENTATIVELY CONTINUE DRY/MSTLY CLEAR ACROSS THE SOUTH FOR TONIGHT. WILL INTRODUCE SLIGHT CHC TOMORROW FOR TSRA DEVELOPING ALONG BOUNDARY WHICH COULD SET UP JUST ABOUT ANYWHERE. NGM/FWC GIVE 20-40 POPS ACROSS THE FCST AREA. THE OTHER MODELS KEEP POPS FAIRLY LOW. WILL LEAVE 20 POPS IN FOR TOMORROW NIGHT AS RIDGE RETROGRADES EVEN MORE LEAVING FCST AREA MORE IN NW FLOW AND A BETTER CHC FOR AN MCS TO MOVE ACROSS THE AREA. WILL TWEAK LOWS UP SLIGHTLY TO GO WITH PERSISTANCE. HIGHS WILL BE A BIT TRICKY WITH A FEW MORE CLOUDS, AND SOUTHERLY WINDS RATHER THAN SOUTHWESTERLY. WILL LOWER FCST HIGHS SLIGHTLY. EXTENDED STILL LOOKS ON TRACK WITH BROAD RIDGE OVER THE AREA. THANKS TOP FOR COORD. FCSTID = 7/NRR ICT 75 96 73 98 / 10 20 20 10 HUT 74 95 73 99 / 10 20 20 10 EWK 75 96 73 98 / 10 20 20 10 EQA 74 96 73 98 / 10 20 20 10 WLD 75 96 73 98 / 10 20 20 10 RSL 73 94 72 98 / 20 20 20 10 GBD 73 94 72 98 / 20 20 20 10 SLN 74 95 72 97 / 20 20 20 10 MPR 74 95 72 97 / 20 20 20 10 CFV 74 93 73 95 / 10 20 20 10 CNU 74 93 73 95 / 10 20 20 10 K88 74 93 73 95 / 10 20 20 10 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 61 min |
| Jul 10, 8:23 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 52 min |
| Jul 10, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.